Tramadol and itch

Options
magenta
magenta Member Posts: 1,604
edited 10. Jan 2011, 17:38 in Living with Arthritis archive
Hi all,

Anyone suffer from an itch with Tramadol? Before Christmas I managed 1 day of taking the caps and the itch became realy bad. Started taking it again today and after 2 caps today, my skin is all tingly and itchy. I know this can be a side-effect of the Tramadol.
My question is this-do I stop taking them and go to my GP for yet another pain med or do I keep on them and take an antihistamine?
Any help appreciated :wink:
Magenta x

Comments

  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    Options
    Hi magenta, I would probably see gp just in case, if it's difficult to get appointment or worse still hard to cope with no pain meds, been there before, then maybe a word with the local chemist, could just be your body adjusting or an allergy, best to find out either way.
    I've been on them for a few months now with the diclofenic and paracetamol, not had any problems, then again, not much pain relief either, lol..

    Best of luck..
    :grin:
    e050.gifMe-Tony
    n035.gifRa-1996 -2013 RIP...
    k040.gif
    Cleo - 1996 to 2011. RIP
  • magenta
    magenta Member Posts: 1,604
    edited 30. Nov -1, 00:00
    Options
    Hi Tony,

    I have now developed a reasonably sized ulcer/lesion on the side of my tongue. I can only assume I've taken a reaction to the tramadol. I've stopped taking them and definitely going to my GP-again!! Back to my good old paracetamol for at least a wee bit of pain relief :roll:
    Thanks x
  • speedalong
    speedalong Member Posts: 3,315
    edited 30. Nov -1, 00:00
    Options
    HI Majenta, I had to give up using tramadol because of side effects. I had the itching/skin crawling feeling, sweats and hot flushes and vertigo ....

    Hope you get appointment at GP asap.

    Speedy
    I have had OA since mid twenties. It affects my hips and knees. I had a THR on the left aged 30 and now have a resurface-replacement on the right - done May 2010.
  • magenta
    magenta Member Posts: 1,604
    edited 30. Nov -1, 00:00
    Options
    Hi Speedy,
    I'm a bit cheesed off about it all. I keep going to my GP who tries me on a new drug only for me to take a reaction of some sort and I have to stop them.
    Don't have many pain meds left to try!
    Magenta x
  • speedalong
    speedalong Member Posts: 3,315
    edited 30. Nov -1, 00:00
    Options
    Hi Magenta - you can't give up until you have tried them all!!!

    They all have side effects to some extent - some you will be able to live with and some you wont!! I hated solpadol because it gave me dreadful constipation - but that was preferable to the tramadol ...

    It's also trial error to get the best dosage ...

    Speedy
    I have had OA since mid twenties. It affects my hips and knees. I had a THR on the left aged 30 and now have a resurface-replacement on the right - done May 2010.
  • sunnyhours
    sunnyhours Member Posts: 151
    edited 30. Nov -1, 00:00
    Options
    It's actually a quite normal reaction of your body when taking Narcotic pain medication (even if it's not scheduled as one).When your body absorbs the drug, it produces a I won't go in too much details but it's not a bad allergic reaction, it's a common side effect and it's not dangerous (unless you also get hives, then it might be an allergic reaction and you should consult your doctor). If you find this too annoying you can ask your doctor for Phenergan and take that with your pain killers.
    I'm glad that for once my pharmacology knowledge is actually helpful :grin:
  • magenta
    magenta Member Posts: 1,604
    edited 30. Nov -1, 00:00
    Options
    Thanks,
    The itch though is horrible. It kept me awake for most of the night and then having to go to work is not good. I'm still itching and that's well over 24hrs since my last capsule. I'm not really wanting to take more meds to try and negate the side-effects of others. I've got an appointment with my gp on Wednesday so we'll see what he comes up with.
    Thanks again,
    Magenta x